1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2018 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Lantus Drop

Discussion in 'Ask A Question' started by alphabeta, Jul 12, 2018.

  1. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    Hello.. I noticed a drop of my bg of around 40-50 points after 50 minutes of taking Lantus. Now I feel fine but I felt shaky before. My question is... is this normal? Do you guys drop like this? Anyway I am still waiting to see what is gonna happen. Thank you in advance. *feeling peaceful*
     
  2. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    7,975
    Likes Received:
    7,806
    Trophy Points:
    198
    Hi @alphabeta ,

    "40-50 points" drop, from where? When did you last inject a fast acting insulin.? (Is there still ovorapid on board too?)
     
  3. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    I took my Lantus after 3 hours of bolus
     
  4. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    7,975
    Likes Received:
    7,806
    Trophy Points:
    198
    Hi again,

    Could be the bolus? It can still be active for up to 5 hours? The 4th hour for me can sometimes be a trial... :)
     
  5. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    I guess not to be honest... by the basal injection all previous basal and bolus would wear out
     
  6. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    Update: it dropped another 40 points at 2 hour mark
     
  7. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    7,975
    Likes Received:
    7,806
    Trophy Points:
    198
    I agree the Lantus will tail off at 22 hours. Depends on what you ate & the timing & accuracy of the bolus too?

    What number was your BG test when injecting the Lantus?
     
  8. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    Well pre dinner it was 16.6; bolused and corrected but insulin shooted out like crazy :( my sugar was 17.7 when I took Lantus, 1 hour later 15.1 then 12.9 10 minutes ago. Why... I am already taking 10 units of Lantus still trying to get my dose
     
  9. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    7,975
    Likes Received:
    7,806
    Trophy Points:
    198
    To clarify, did you give a correction dose in addition, at the time of bolus for the meal?
     
  10. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    Yes. Sugar now 11.3 it is time to act. 1.6 drop in 15 minutes? Ridiculous!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook